MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that, during cataract with intraocular lens implantation surgery, the lens haptic was broken.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., d.10., h.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case inside the lens carton.Viscoelastic was dried on the lens.Both haptics were broken in the gusset area.Only one of the broken haptics was returned.The optic edge optic edge was broken near one haptic area.The optic was cut and split from the edge to the optic central zone.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The associated cartridge and viscoelastic information was not provided.A non-qualified handpiece was indicated.The reported broken haptic damage was observed.Additional lens damage was observed.The optic was also cut from the edge into the optic center, typical in appearance to damage from insertion and removal.The root cause for the reported complaint was most likely related to a failure to follow the instructions for use (ifu).A non-qualified handpiece was used as an associated product.The ifu instructs: company foldable intra ocular lens (iol)s are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22740161
Report Number1119421-2025-02190
Device Sequence Number9104262
Product Code HQL
UDI-Device Identifier00380655093221
UDI-Public(01)00380655093221(17)281010(11)231013(10)15731596
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.215
Device Lot Number15731596
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAUSCH HANDPIECE; SHANGHAI QISHENG.
Patient SexUnknown